MAUDE Adverse Event Report: ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY

ASAHI KASEI MEDICAL CO., LTD. ASAHI REXEED-S SERIES DIALYZERS; DIALYZER, HIGH PERMEABILITY
Model Number REXEED-25S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Actual complaint sample was returned and was analyzed at oita works.The result of inflicting air pressure on the actual collected product, air leakage was detected between the arterial header and housing portion of defect welding parts.We decided that the incident of blood leakage was caused by this defect of welding.Also, we investigated the manufacturing and quality control records of complaint products based on all lot numbers.According to the investigations, no potential for malfunction was found, and we have not received any similar incident regarding this lot number.To reconfirm if the products meet product standard, air pressure test was conducted on the same products which were manufactured the same line as complaint products and the header leakage did not occur even though pressure of 100 kpa was applied.Therefore, we judged that pressure capacity of the products is guaranteed as well as products are within the range of product standard.In 2018, the incidents of these header leakage occurred at the 6 facilities and 11 out of 15 incidents were reported from the same 2 facilities, 5 incidents from (b)(6) in (b)(6) and 6 incidents from (b)(6) in u.S.The blood leakage is described in warnings of the instructions for use as "in the event of a problem during treatment, such as blood leakage or coagulation, immediately discontinue the treatment under the direction of a physician and replace rexeed-s with a new primed dialyzer".We decided to report this incident since we consider blood leak from the arterial hansen is an incident which might cause serious injury to the patient.
 
Event or Problem Description
Patient was in outpatient dialysis unit for regularly scheduled dialysis treatment 3 days a week.Patient was prescribed a treatment length of 4 hr 15 minutes.Dialysate flow rate was 800 ml/min and dialysate temperature 36 c.Patient's dry weight was (b)(6), he was set for a target loss of 3.4 kg.On (b)(6) 2018, 06:55, dialysis of rexeed-25s was initiated.On (b)(6) 2018, approximately 07:25, patient's alarm on machine started sounding with an arterial pressure alarm.Nurse went over to machine, and it appeared that blood and liquid was coming out of the arterial hansen dripping onto to floor (his approximate blood volume loss: roughly 100 cc).Pump was stopped, and patient was disconnected.Rinse back was not given.Machine was changed out.The patient's health condition was stable, and did not need any medical interventions.

Brand Name
ASAHI REXEED-S SERIES DIALYZERS
Common Device Name
DIALYZER, HIGH PERMEABILITY
Manufacturer (Section D)
ASAHI KASEI MEDICAL CO., LTD.
1-1-2 yurakucho
chiyoda-ku
tokyo 100-0 006
JA  100-0006
MDR Report Key8050028
Report Number8010002-2018-00190
Device Sequence Number13873990
Product Code KDI
UDI-Device Identifier04537693003927
UDI-Public(01)04537693003927(17)210212(10)UH2X2B
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K153344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberREXEED-25S
Device Catalogue NumberN/A
Device Lot NumberUH2X2B
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight123